MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT; FEMALE CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL® FEMALE CATH KIT; FEMALE CATHETER KIT
Catalog Number 0035380
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the female catheter kit was caught on the packing tape for the outer cardboard box resulting in a tear form the sterile packaging and a rip.
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.The event was not a sterile barrier breach due to the presence of adhesive residue outside of the packaging, that confirmed that the tape caught onto the product and tore it, making this a post manufacturing issue.The visual evaluation of the returned sample noted one unopened, unused catheter kit.The outer package was still sealed with a 0.3510" seal width at the most narrow point, which was larger than the specification of 0.1875".However, there was a large tear in the plastic resulting in the kit being opened which was out of specification.Visible adhesive tacky residue was also visible on the exterior of the clear plastic packaging, indicative of the tape mentioned in the event description and that the package was previously sealed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not use if package is damaged.".
 
Event or Problem Description
It was reported that the female catheter kit was caught on the packing tape of the outer cardboard box, resulting in a tear from the sterile packaging and a rip.

Brand Name
DAVOL® FEMALE CATH KIT
Common Device Name
FEMALE CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7860651
Report Number1018233-2018-04055
Device Sequence Number19361432
Product Code FFH
UDI-Device Identifier00801741045820
UDI-Public(01)00801741045820
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number0035380
Device Lot NumberNGBV4318
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Initial Date Received by Manufacturer 08/20/2018
Supplement Date Received by Manufacturer12/30/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1